Q:

What are the symptoms of too much Synthroid medication?

A:

Quick Answer

The symptoms of taking too much Synthroid medication prove wide and varied, and include fatigue, weight loss, excessive sweating, headaches, hyperactivity, tremors and diarrhea. Individuals experience symptoms in the cardiovascular, musculoskeletal, respiratory, gastrointestinal, dermatologic, endocrine and reproductive areas, and symptoms also effect the central nervous system, notes RxList.

Continue Reading

Full Answer

Synthroid is also known as levothyroxine, and it acts as a replacement for a hormone usually produced by the thyroid gland. This hormone regulates the body's energy and metabolism. Physicians prescribe Synthroid when the body produces insufficient quantities of this hormone on its own, states Drugs.com.

Patients should take Synthroid exactly as prescribed by their doctor, who may occasionally change dosage levels to ensure that patients achieve the best results. This medication works best on an empty stomach and should be taken at least 30 minutes before breakfast every day, explains Drugs.com.

It is important to note that Synthroid should not be used to treat weight problems. Misuse of this drug can result in serious side effects or death, particularly if patients take any other weight-loss medications or appetite suppressants simultaneously. The most common use for Synthroid remains the treatment of hypothyroidism, but it is also used to treat goiter, caused by hormone imbalances, radiation treatment, surgery or cancer, notes Drugs.com.

Learn more about Pain & Symptoms

Related Questions

Explore